All Sarah Schuck has left of her beloved 8-year-old Labrador, Rafter, is his collar, pictures and fond memories.
Schuck said the dog's death is especially hard because it should not have happened.
The drug store that filled Raftor's prescription made an error, indicating he was to take 2 and 1/4 teaspoons rather than two and on four cc's as the veterinarian had prescribed.
The overdose was too much for the sick dog to handle and Schuck said she had to put him to sleep.
The FDA issued a warning about a pattern of pet medication mistakes like Rafter's back in November.
FDA investigators discovered errors stemming from issues like simple issues like similar looking packaging, drugs with similar names and simple penmanship errors.
The FDA said while mistakes happened at vet-based pharmacies, when pet prescriptions are filled in regular pharmacies like in Shuck's case different systems may be to blame.
Abbreviations are a common cause of errors because prescription shorthand taught in veterinary school is different.
Copyright 2013 by ClickOrlando.com. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.